Missouri, 2010Drought in Missouri, September 7 to 30, 2010
September 7 to 30, 2010 · NWS MEG · 2 events in 2 counties and zones
Below normal rainfall fell during the month of September across the Missouri Bootheel. The lack of rainfall expanded severe (D2) drought conditions into the Missouri Bootheel.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below normal rainfall fell during the month of September across the Missouri Bootheel. The lack of rainfall expanded severe (D2) drought conditions into the Missouri Bootheel. The biggest impact from the drought was on agriculture as many crops suffered due to the lack of rainfall. Hydrological concerns also become an issue by the end of the month as many lake and river levels dropped.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 7, 3:33 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 7, 3:33 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
433 AM CDT TUE SEP 7 2010
.DISCUSSION...FORECAST FOCUS ON NORTHWARD SURGE OF MOISTURE FROM
T.S. HERMINE AND ABOVE NORMAL TEMPERATURES.
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT.
TEMPERATURES ACROSS THE MIDSOUTH AT 09Z WERE CONSIDERABLY WARMER
THAN THE SAME TIME YESTERDAY...RANGING FROM THE MID 60S NEAR THE
TENNESSEE RIVER TO THE UPPER 70S IN MEMPHIS. THIS IS A 15 TO 25
DEGREE DIFFERENCE. MOISTURE IS ALSO RAPIDLY ADVECTING NORTHWARD
WITH DEW POINTS AROUND 60 NORTHEAST TO THE LOWER 70S SOUTHWEST.
IR IMAGERY SHOWS LOW TO MID LEVEL CLOUDS NOW DEVELOPING ACROSS
ARKANSAS IN RESPONSE TO THE STRONG MOISTURE ADVECTION. WHAT SHOULD
BEGIN AS A MOSTLY SUNNY MORNING...ESPECIALLY EAST...WILL GIVE WAY TO
OVERCAST CONDITIONS BY LATE AFTERNOON. A COLD FRONT FROM CENTRAL
ILLINOIS SOUTHWEST INTO NORTHERN OKLAHOMA WILL APPROACH THE CWA
TODAY. THIS FRONT...IN CONJUNCTION WITH STRONG MOISTURE ADVECTION
FOCUSED MOST OVER THE WESTERN CWA AS T.S. HERMINE TRACKS NORTHWARD
THROUGH CENTRAL TEXAS...SHOULD GENERATE SCATTERED SHOWERS AND A
FEW THUNDERSTORMS THIS AFTERNOON. AGAIN THE BEST CHANCES WILL BE
WHERE THE BEST MOISTURE CONVERGENCE IS LOCATED OVER THE WEST.
FURTHER EAST...RAIN CHANCES REMAIN BUT SHOULD BE ONLY ABOUT 30
PERCENT COVERAGE. POOR LAPSE RATES WILL LIMIT INSTABILITY TO ONLY
A FEW HUNDRED JOULES OF SBCAPE SO DOWNPLAYED THE THUNDER THREAT
SOME. TEMPERATURES WILL HEAT UP QUICKLY THIS MORNING BEFORE THE
CLOUDS ROLL IN. MOS SEEMS TO HAVE A GOOD HANDLE ON THE CLOUDS...SO
FOLLOWED GUIDANCE ON HIGHS TODAY CLOSELY.
T.S. HERMINE SHOULD BYPASS THE CWA TO THE WEST WEDNESDAY AND THEN TO
THE NORTH THURSDAY AND THURSDAY NIGHT AS A RIDGE BUILDS TO THE
SOUTHWEST. AT THE CURRENT TIME...IT APPEARS THE SYSTEM SHOULD
HAVE LIMITED INFLUENCE ON THE MIDSOUTH EXCEPT FOR MAYBE SOME
MODESTLY HIGHER POPS OVER NORTHEAST ARKANSAS THURSDAY AS HERMINE
PASSES BY ACROSS MISSOURI. A DEVELOPING WARM FRONT AHEAD OF THE
BUILDING RIDGE MAY SPARK ADDITIONAL SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WEDNESDAY AND THURSDAY. WIDESPREAD
CLOUDS...ESPECIALLY NORTH WILL KEEP TEMPERATURES...USING THE TERM
LOOSELY...COOLER. THE COOLER DAYTIME TEMPERATURES AND POOR LAPSE
RATES WILL CONTINUE TO LIMIT THE OVERALL THUNDER THREAT.
OVERNIGHT LOWS WILL REMAIN WELL ABOVE AVERAGE DURING THIS TIME
FRAME WITH MOSTLY CLOUDY SKIES AND MUGGY CONDITIONS.
.LONG TERM...FRIDAY THROUGH MONDAY.
WARM FRONT SURGES NORTH FRIDAY WITH HOT AND HUMID CONDITIONS
RETURNING ACROSS ALL OF THE MIDSOUTH. 925 MB TEMPS RISE TO ABOUT
+26C FRIDAY AND SATURDAY...SO HIGHS IN THE MID 90S LOOKS LIKE A
GOOD BET. VERY LITTLE FORCING ON FRIDAY WILL KEEP POPS LOW...AND
THEY MAY BE REMOVED IN LATER FORECASTS.
A COLD FRONT APPROACHES SATURDAY...ALLOWING POPS TO BE INCREASED.
THE FRONT CLEARS THE CWA SUNDAY WITH AN EASTERLY FLOW TO FOLLOW.
TEMPERATURES SHOULD BE MODIFIED SOME...BUT THE REAL DIFFERENCE
WILL BE DEW POINTS. THUS...REMOVED POPS BEYOND SUNDAY WITH THE
PRESENCE OF DRIER AND MORE STABLE AIR.
BORGHOFF
&&
.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS EXPECTED TO CONTINUE FOR A MAJORITY OF THE NEXT 24
HOURS. RETURNING MOISTURE FROM THE GULF OF MEXICO IN COMBINATION
WITH DAYTIME HEATING WILL RESULT IN THE DEVELOPMENT OF ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY AFTER 07/21Z. WILL
INCLUDE CB AT ALL TAF SITES AND INCLUDE VCTS IN AT MEM/JBR WHERE
MOISTURE WILL BE DEEPEST. LIGHT SOUTHWEST WINDS WILL INCREASE TO
AROUND 8-10 KTS AFTER 07/15Z.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 93 75 89 74 / 50 20 30 20
MKL 91 71 87 67 / 30 30 30 10
JBR 88 70 87 69 / 50 30 30 20
TUP 94 73 92 71 / 20 20 30 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 7, 4:08 AM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
508 AM CDT TUE SEP 7 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
508 AM CDT TUE SEP 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
BORGHOFF
Drought, Dunklin
- When
- September 7, 5:00 AM CST to September 30, 11:59 PM CST
- Where
- Dunklin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Severe (D2) drought conditions expanded into Dunklin County.
Drought, Pemiscot
- When
- September 7, 5:00 AM CST to September 30, 11:59 PM CST
- Where
- Pemiscot forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.211, -89.785 (the zone’s center; the record gives no point)
Severe (D2) drought conditions expanded into Pemiscot County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, September 7 to 8, 20102 deaths · 1 injured · $29 million · EF2 · 31 events
- Tornado and Flash Flooding in Texas, September 7 to 8, 20103 deaths · EF0 · 44 events
- Strong Wind in Wisconsin, September 7, 20101 death · $80,000 · 14 events
- Strong Wind in Michigan, September 7, 2010$3.1 million · 17 events
- Hail and Damaging Winds in Ohio, September 7, 2010$189,000 · 1.5 in hail · 38 events
- Hail and Damaging Winds in Ohio, September 7, 2010$161,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Arkansas, September 7 to 11, 2010$146,000 · 52 kt wind · 11 events
- Damaging Winds in New York, September 7, 2010$36,000 · 51 kt wind · 4 events
- Damaging Winds in Pennsylvania, September 7, 2010$31,000 · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in Kentucky, September 7, 2010$10,000 · 61 kt wind · 5 events
- Drought in Tennessee, September 7 to 30, 20103 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 7, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 259738, 259739.